MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Dry Eye(s) (1814); Inflammation (1932); Intraocular Pressure Increased (1937); Pain (1994); Blurred Vision (2137); Atrophy (4913)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was broken or defective.Through follow up, it was learned the patient went in for a routine cataract surgery.During the surgery, the surgeon inserted the lens into the patient's operative eye and the lens was broken.The surgeon removed the broken lens and informed the patient they could not treat the cataract right away because they had to let the inflammation in the eye go down.The patient was then sent to a specialist who performed the cataract surgery.The patient also had a cataract in the other eye and reported the other eye was not operated on right away due to the issue with the inflamed eye.The patient claims being incapacitated as the patient was recovering from the eye that was inflamed from the broken lens and the other eye that had a cataract, so the patient could not see.Ultimately, the patient underwent additional surgeries which were not specified.However, the patient has been treated for her cataracts in both eyes and is fully recovered.The patient has as much vision as the patient was expecting and anticipated to have following the cataract surgeries had she had the procedures as scheduled initially.There is no additional information at this time.Further information was provided and the operative (op) report indicated when the lens was inserted in the patient's right eye, the surgeon noted a broken haptic.The surgery was longer and more problematical than initially foreseen.Post-operatively, the patient complained of tremendous pain, and was unable to see out of the right eye.The patient had a follow up appointment the following day and the surgeon expected the patient's vision would improve, but it would take longer given that was a significant amount of edema caused by the defective iol.During the follow visits from july 2022-september 2022, the patient's vision still had not improved and the surgeon informed the patient would likely require a second surgery in the right eye.The patient was then referred to a cornea specialist.On (b)(6) 2022, the patient's vision had not improved, and the edema made it difficult for the cornea specialist to properly assess the damage.In july 2022, it was noted that that new iol is in good place.Cornea edema was observed and patient was prescribed medication and continue to use ketorolac, zymgar, and diamox 250 bid (twice a day).In (b)(6) 2022 visit, the patient complaint of blurry vision each morning.Vsc (vision without correction) 20/320 sees a big dot.Ar (autorefraction) od (right eye) -0.75 +1.50 x141 20/200-1.On (b)(6) 2022, patient had an lpi (laser peripheral iridotomy) od completed with no complications.Intraocular pressure (iop) 30 mins post-procedure: 18 mmhg.Iopidine was prescribed.A second appointment was scheduled with the cornea specialist on (b)(6) 2022.On that date, the specialist informed the patient that the medical chart documented that there was substantial damage to her cornea secondary to the defective iol.He informed the patient that she would most probably require a corneal transplant but that they would have to wait for the inflammation and edema to subside before proceeding.On (b)(6) 2022- the cornea specialist performed a partial thickness corneal transplant surgery on the right eye (dmek of the right eye).Following the corneal transplant, the patient's vision gradually improved.The patient was doing well.On (b)(6) 2022 follow up visit, it was noted patient had a mild temporal iris atrophy and doing well.By (b)(6) 2023, the patient had regained 90% of her vision in the right eye.The follow up visit note on november 2023 noted patient complained of blurry vision in the morning but cleared out later in the day.In may 2024, it was noted patient had dry eyes and was recommended to increase lubrication.No other information was provided.
 
Additional Manufacturer Narrative
Section a4, a5, a6: information unknown/not provided.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h6: health effect: impact cde: 4625 corneal transplant, 4625 secondary surgical intervention (laser iridotomy).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21692809
Report Number3012236936-2025-000081
Device Sequence Number12955273
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)250228
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale